Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 54, NWS State College, PA

April 28, 20117 counties in Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Apr 28, 2011, 4:28 AM EDT for 7 counties in Pennsylvania. It was in force for 47 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 28, 2011, 4:28 AM EDT (08:28 UTC)
Expired
Apr 28, 2011, 5:15 AM EDT
In force
47 min
Issued by
NWS State College, PA
Area
Storm-based polygon

Counties Adams County, PA, Cumberland County, PA, Dauphin County, PA, Lancaster County, PA, Lebanon County, PA, Schuylkill County, PA, York County, PA

The radar

The State College radar (KCCX), 138 km from the middle of the area, began a volume at 08:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 28, 4:30 AM EDTTSTM WND DMGValley View, PAMULTIPLE TREES DOWN
Apr 28, 4:55 AM EDTTSTM WND GST 62Myerstown, PATREE DOWN ON HOUSE AS WELL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 27, 11:50 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 8.5 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2011-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1143 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2011-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 283 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1143 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
834 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
283 m²/s²
0-3 km storm-relative helicity
353 m²/s²
Significant tornado parameter
1.8
Supercell composite
14.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

635 
WUUS51 KCTP 280828
SVRCTP
PAC001-041-043-071-075-107-133-280915-
/O.NEW.KCTP.SV.W.0054.110428T0828Z-110428T0915Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
428 AM EDT THU APR 28 2011

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ADAMS COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  NORTHEASTERN CUMBERLAND COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  DAUPHIN COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  NORTHWESTERN LANCASTER COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  LEBANON COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  SCHUYLKILL COUNTY IN CENTRAL PENNSYLVANIA...
  YORK COUNTY IN SOUTH CENTRAL PENNSYLVANIA...

* UNTIL 515 AM EDT

* AT 425 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS. THESE SEVERE STORMS EXTENDED FROM
  WILLIAMSTOWN TO HERSHEY TO SABILLASVILLE...MOVING NORTHEAST AT 60
  MPH. THESE STORMS ARE CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH. 

* SEVERE THUNDERSTORMS WILL BE NEAR...
  GERMANTOWN AND MIDDLETOWN AROUND 435 AM EDT...
  ASHLAND AND LITTLESTOWN AROUND 440 AM EDT...
  GIRARDVILLE AND NEW OXFORD AROUND 445 AM EDT...
  SHENANDOAH AND MAHANOY CITY AROUND 450 AM EDT...
  ORWIGSBURG AND NEW PHILADELPHIA AROUND 455 AM EDT...
  LAWN AND TUSCARORA AROUND 500 AM EDT...

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 236 AND 285...I-78 BETWEEN
MILE MARKERS 0 AND 8...I-81 BETWEEN MILE MARKERS 65 AND 139...I-83
BETWEEN MILE MARKERS 8 AND 50...I-283.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE HARRISBURG
EXPRESSWAY...THE HARRISBURG AIRPORT CONNECTOR...STATE HIGHWAY 283...
ROUTE 11/15...ROUTE 15...ROUTE 22...ROUTE 30...ROUTE 209...ROUTE
222...ROUTE 322...ROUTE 322/22...ROUTE 422...STATE ROAD 61...STATE
ROAD 94...STATE ROAD 97...STATE ROAD 309...STATE ROAD 501.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM EDT
THURSDAY MORNING FOR CENTRAL PENNSYLVANIA.

&&

LAT...LON 3978 7746 4022 7696 4061 7683 4091 7599
      4074 7576 4064 7598 4057 7601 4049 7642
      4025 7604 3971 7688 3972 7746
TIME...MOT...LOC 0828Z 234DEG 57KT 4063 7655 4034 7660
          3972 7734

$$

FORECASTER: RXR
1 follow-up statement
284 
WWUS51 KCTP 280856
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
456 AM EDT THU APR 28 2011

PAC041-280905-
/O.CAN.KCTP.SV.W.0054.000000T0000Z-110428T0915Z/
CUMBERLAND PA-
456 AM EDT THU APR 28 2011

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CUMBERLAND COUNTY
IS CANCELLED...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT
OF THE AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM EDT
THURSDAY MORNING FOR CENTRAL PENNSYLVANIA.

LAT...LON 3972 7746 3983 7738 4015 7702 4016 7691
      4020 7693 4022 7686 4026 7689 4058 7640
      4080 7628 4091 7599 4074 7576 4064 7598
      4057 7601 4049 7642 4025 7604 3971 7688
TIME...MOT...LOC 0855Z 234DEG 57KT 4097 7602 4078 7596
          4041 7617 4007 7680 3984 7729

$$

PAC001-043-071-075-107-133-280915-
/O.CON.KCTP.SV.W.0054.000000T0000Z-110428T0915Z/
ADAMS PA-DAUPHIN PA-LANCASTER PA-LEBANON PA-SCHUYLKILL PA-YORK PA-
456 AM EDT THU APR 28 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 AM EDT
FOR YORK...EASTERN SCHUYLKILL...LEBANON...NORTHWESTERN LANCASTER...
SOUTHEASTERN DAUPHIN AND ADAMS COUNTIES...

AT 453 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM MCADOO TO TUSCARORA TO NEWMANSTOWN TO DOVER TO
FAIRFIELD...MOVING NORTHEAST AT 65 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
PORT CLINTON AND BONNEAUVILLE AROUND 500 AM EDT...
HEIDLERSBURG AND HANOVER AROUND 505 AM EDT...
LAKE MEADE AND EAST BERLIN AROUND 510 AM EDT...
WELLSVILLE AND MYERSTOWN AROUND 515 AM EDT...

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 240 AND 285...I-78 BETWEEN
MILE MARKERS 0 AND 8...I-81 BETWEEN MILE MARKERS 74 AND 138...I-83
BETWEEN MILE MARKERS 9 AND 49...I-283.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM EDT
THURSDAY MORNING FOR CENTRAL PENNSYLVANIA.

&&

LAT...LON 3972 7746 3983 7738 4015 7702 4016 7691
      4020 7693 4022 7686 4026 7689 4058 7640
      4080 7628 4091 7599 4074 7576 4064 7598
      4057 7601 4049 7642 4025 7604 3971 7688
TIME...MOT...LOC 0855Z 234DEG 57KT 4097 7602 4078 7596
          4041 7617 4007 7680 3984 7729

$$

FORECASTER: LAMBERT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 4:02 AM EDT, 26 minutes earlier.

Area forecast discussion, Apr 28, 4:02 AM EDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
402 AM EDT THU APR 28 2011

.SYNOPSIS...
A COLD FRONT WILL PUSH EAST ACROSS THE REGION TODAY. NUMEROUS
SHOWERS AND THUNDERSTORMS ARE EXPECTED...SOME CONTAINING HEAVY
RAINFALL AND GUSTY WINDS. COOLER...AND DRIER AIR WILL ARRIVE
AFTER THE FRONT PASSES AND WILL LAST INTO FRIDAY. A SLOW MOVING
FRONTAL BOUNDARY WILL MOVE INTO THE REGION LATE SUNDAY AND MAY
LINGER WITH CLOUDY AND SHOWERY WEATHER INTO THE MIDDLE OF NEXT
WEEK.

&&

.NEAR TERM /UNTIL NOON TODAY/...
LINE OF STORMS WITH BOWING SEGMENTS WILL BE MOVING THROUGH THE ERN
HALF OF THE AREA. HEAVY RAIN WAS BRIEF...MULTIPLE FFWS NEEDED -
ESP IN THE NRN TIER WHERE HEAVY RAIN HAS BEEN FALLING EACH EVENING
FOR THE PAST 3 DAYS. WILL REVISIT THE ENDING TIME OF THE FFA
SOON...AS MOST OF THE HEAVY RAIN SHOULD BE OUT OF THE AREA AROUND
THE CURR ENDING TIME. BUT...ADDITIONAL SCT SHRA SHOULD OCCUR
THROUGH MUCH OF THE AM.

&&

.SHORT TERM /NOON TODAY THROUGH 6 PM FRIDAY/...
PERSISTENCE FORECAST IN STORE FOR THESE PERIODS OF THE FCST...AS
LITTLE CHANGE SEEMED TO BE IN ORDER...AND ACTIVE CURRENT WEATHER
PRECLUDES FURTHER DIAGNOSES. THE NEXT ROUND OF SHOWERS LOOKS TO BE
LATE THIS MORNING...BUT SHOULD BE HELD TO MAINLY THE NWRN COS.
WILL DECREASE POPS APPROPRIATELY. WINDS COULD TOP 20KTS IN THE NW
CLOSER TO THE LOW PRES AREA...AND SOME GUSTS NEAR 40KT POSSIBLE.
BUT WILL HOLD OFF ON AN ADVY FOR THE TIME BEING.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
AFTER A NUMBER OF DAYS WITH SHOWERS AND THUNDERSTORMS THIS COMING
WEEKEND LOOKS TO BE SUNNY AND DRY WITH SEASONABLE TEMPS.  LATE
SUNDAY NIGHT A WARM FRONT WILL BRING SHOWERS INTO WESTERN PA. GEFS
SHOWS THIS FRONTAL BOUNDARY MOVING SLOWLY ACROSS THE STATE WITH
LIGHT SHOWERS AND CLOUDY WEATHER THROUGH TUESDAY. THE 00Z ECMWF IS
MUCH MORE AGGRESSIVE WITH THIS SYSTEM BY MIDWEEK AS THE PATTERN
BECOMES NEGATIVELY TILTED. HAVE LEANED TOWARD THE MORE PROGRESSIVE
SOLUTION WITH GENERALLY BELOW NORMAL TEMPS FOR THE BEGINNING OF
NEXT WEEK AND CHANCE POPS. THERE IS SOME UNCERTAINTY WITH HOW FAST
THIS FRONT WILL MOVE THROUGH THE AREA AND HOW MUCH RAIN WILL FALL.
HOWEVER...AT THIS POINT IT LOOKS TO BE SLIGHTLY WETTER THAN NORMAL
AND SLIGHTLY BELOW NORMAL TEMPS.

&&

.AVIATION /08Z THURSDAY THROUGH MONDAY/...
LATE NIGHT SCATTERED
ISOLATED THUNDERSTORMS AND WIDESPREAD SHOWERS CONTINUE TO SPREAD
ACROSS CENTRAL PA OVERNIGHT. THESE SHOWERS AND STORMS WILL MOVE TO
THE NE AND SHOULD PERSIST THROUGH EARLY MORNING. WIDESPREAD VFR
FLYING CONDITIONS CURRENTLY...EXCEPT IN AND AROUND THUNDERSTORMS
WHERE IFR CIGS AND VSBYS WILL OCCUR. POSSIBLE WIND GUSTS OF
UPWARDS OF 50MPH IN AND AROUND THUNDERSTORMS IS POSSIBLE. THE
MAJOR THREAT OF THESE STORMS IS GUSTY WINDS AND HEAVY RAIN.

VFR WILL DOMINATE TOWARDS DAYLIGHT...THOUGH AREAS OF IFR CIGS AND VSBYS
WILL ACCOMPANY THE TSRA. LLWS AND STRONG WINDS ALOFT IS THE OTHER
ISSUE FOR THE NEXT 24 HOURS. STRONG LLWS OF UPWARDS OF 50-60KTS
WILL AFFECT ALL TAF SITES..CONTINUING THROUGH 15Z IN THE KMDT TO
KLNS AREAS.

WE SWAP THE LLWS FOR DEEP MECHANICAL MIXING AND A GOOD CHANCE FOR STRONG/GUSTY
WSW SFC WINDS IN THE WAKE OF THE CFROPA THURSDAY OVER CENTRAL AND
WRN PENN. SFC WIND GUSTS OF 30-40 KTS LIKELY DURING THE DAY WITH
STRONG WINDS CONTINUING ALOFT...ESP ACROSS THE HIGHER TERRAIN
FROM KJST TO KBFD...WHERE THE COOLER/MOIST UPSLOPE FLOW INTO THE
MTNS WILL FORM MVFR TO IFR BKN-OVC CLOUDS. SCATTERED SHOWERS
TOMORROW AFTERNOON COULD BRING TEMPORARY CONDITIONS OF MVFR CIGS
THOUGH MOST SHOWERS SHOULD BE LIGHT...WINDS LOOK TO CEASE SHORTLY
AFTER O2Z AS THE INVERSION STRENGTHENS.

OUTLOOK...
THU NIGHT/FRI...SCTD MVFR CIGS EARLY..OTHERWISE VFR.
SAT AND SAT NIGHT...MAINLY VFR AS A LARGE AREA OF HIGH PRESSURE
AND RELATIVELY LIGHT WIND DRIFTS EAST ACROSS THE REGION.
SUN...VFR WITH INCREASED CHANCE AFTERNOON SHOWERS AS A COLD FRONT
APPROACHES.
MON...VFR.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 8 AM EDT THIS MORNING FOR PAZ006-011-
012-017>019-024>028-033>037-041-042-045-046-049>053-056.

&&

SYNOPSIS...DANGELO
NEAR TERM...DANGELO
SHORT TERM...DANGELO
LONG TERM...KREKELER
AVIATION...LAMBERT/CERU
Hazardous weather outlook, Apr 28, 3:54 AM EDT, 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
354 AM EDT THU APR 28 2011

PAZ006-011-012-017>019-024>026-033>035-037-045-290800-
POTTER-CAMERON-NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE-
SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-SOMERSET-BEDFORD-FULTON-
TIOGA-SOUTHERN CLINTON-
354 AM EDT THU APR 28 2011

...FLASH FLOOD WATCH IN EFFECT UNTIL 8 AM EDT THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ057>059-063>066-290800-
DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
354 AM EDT THU APR 28 2011

...SEVERE THUNDERSTORM WATCH 246 IN EFFECT UNTIL 7 AM EDT THIS
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ027-028-036-041-042-046-049>053-056-290800-
MIFFLIN-JUNIATA-FRANKLIN-NORTHERN LYCOMING-SULLIVAN-
SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-
354 AM EDT THU APR 28 2011

...FLASH FLOOD WATCH IN EFFECT UNTIL 8 AM EDT THIS MORNING...
...SEVERE THUNDERSTORM WATCH 246 IN EFFECT UNTIL 7 AM EDT THIS
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ004-005-010-290800-
WARREN-MCKEAN-ELK-
354 AM EDT THU APR 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Apr 28, 2:42 AM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
242 AM EDT THU APR 28 2011

PAZ019-045-280715-
SOUTHERN CENTRE PA-SOUTHERN CLINTON PA-
242 AM EDT THU APR 28 2011

...A STRONG THUNDERSTORM WILL AFFECT EASTERN CENTRE AND SOUTHEASTERN
CLINTON COUNTIES...

AT 240 AM EDT...A STRONG THUNDERSTORM WAS NEAR CENTRE HALL...MOVING
NORTHEAST AT 45 MPH.

WIND GUSTS TO 45 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.
EXPECT INTENSE LIGHTNING FROM THIS STORM. MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES. THIS STORM WILL BE NEAR REBERSBURG AROUND
250 AM...MACKEYVILLE AROUND 300 AM...MCELHATTAN AROUND 310 AM AND
AVIS AROUND 320 AM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 161 AND 194...I-99 BETWEEN MILE MARKERS 78
AND 83.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 220...
ALTERNATE ROUTE 220...ROUTE 322...STATE ROAD 26...STATE ROAD 45...
STATE ROAD 120.

LAT...LON 4109 7719 4107 7714 4105 7714 4075 7762
      4075 7766 4086 7780 4116 7747 4121 7733
      4121 7732

FORECASTER: RXR
Special weather statement, Apr 28, 3:03 AM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
303 AM EDT THU APR 28 2011

PAZ012-037-041-042-045-046-280745-
NORTHERN CLINTON PA-NORTHERN LYCOMING PA-SOUTHERN CLINTON PA-
SOUTHERN LYCOMING PA-SULLIVAN PA-TIOGA PA-
303 AM EDT THU APR 28 2011

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL LYCOMING...EAST
CENTRAL CLINTON...EASTERN TIOGA AND NORTHWESTERN SULLIVAN COUNTIES...

AT 300 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
BUTTONWOOD TO DUNNSTOWN...MOVING NORTHEAST AT 45 MPH.

WIND GUSTS TO 45 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
EXPECT INTENSE LIGHTNING FROM THESE STORMS. MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES. VERY HEAVY RAIN WILL FALL FROM THESE
STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE
AREAS. THE RAIN WILL CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS.
THESE STORMS WILL BE NEAR MORRIS AROUND 310 AM...BLOSSBURG AROUND 320
AM...ROSEVILLE AROUND 330 AM...MILLERTON AROUND 340 AM AND SHUNK
AROUND 350 AM.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 15...
ROUTE 220...STATE ROAD 14...STATE ROAD 120.

LAT...LON 4161 7687 4158 7674 4137 7671 4103 7755
      4182 7737 4199 7692

FORECASTER: RXR
Special weather statement, Apr 28, 3:11 AM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
311 AM EDT THU APR 28 2011

PAZ035-036-063-064-280745-
ADAMS PA-CUMBERLAND PA-FRANKLIN PA-FULTON PA-
311 AM EDT THU APR 28 2011

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT FRANKLIN...SOUTH
CENTRAL CUMBERLAND...SOUTHEASTERN FULTON AND WESTERN ADAMS
COUNTIES...

AT 310 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
PECKTONVILLE TO 28 MILES SOUTH OF BERKELEY SPGS...MOVING NORTHEAST AT
50 MPH.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL BE NEAR MERCERSBURG AROUND 320 AM...CHAMBERSBURG
AROUND 330 AM...WAYNESBORO AROUND 340 AM AND ROUZERVILLE AROUND 350
AM.

THIS WILL IMPACT I-81 BETWEEN MILE MARKERS 1 AND 25.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE
15...ROUTE 30...ROUTE 522.

LAT...LON 4000 7795 4006 7714 3972 7727 3972 7811

FORECASTER: RXR
Local storm report, Apr 28, 3:14 AM EDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
314 AM EDT THU APR 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     TSTM WND DMG     DUBOIS                  41.12N  78.76W
04/27/2011                   CLEARFIELD         PA   911 CALL CENTER

            TREES AND WIRES DOWN IN THE CITY

0515 PM     TSTM WND DMG     DUBOIS                  41.12N  78.76W
04/27/2011                   CLEARFIELD         PA   911 CALL CENTER

            SHED DAMAGED AND TREE DOWN ON QUARRY AVE. PUBLIC
            REPORTED A FUNNEL CLOUD

0629 PM     TSTM WND DMG     E AUSTIN                41.64N  78.09W
04/27/2011                   POTTER             PA   911 CALL CENTER

            SEVERAL TREES DOWN AND WATER OVER ROADS.

0715 PM     TSTM WND DMG     NEWPORT                 40.48N  77.13W
04/27/2011                   PERRY              PA   911 CALL CENTER

            TREES DOWN

0750 PM     TSTM WND DMG     ELKLAND                 41.99N  77.31W
04/27/2011                   TIOGA              PA   911 CALL CENTER

            SEVERAL TREES DOWN ON POWER LINES.

1130 PM     HAIL             MORRISDALE              40.95N  78.23W
04/27/2011  E0.88 INCH       CLEARFIELD         PA   NWS EMPLOYEE

1205 AM     HAIL             4 W NANTY GLO           40.47N  78.91W
04/28/2011  M0.50 INCH       CAMBRIA            PA   TRAINED SPOTTER

            WIND GUSTS MEASURED AT 38 MPH WITH THE HAIL.

1230 AM     TSTM WND DMG     GARRETT                 39.86N  79.06W
04/28/2011                   SOMERSET           PA   911 CALL CENTER

            ONE TREE DOWN

0115 AM     FLASH FLOOD      WESTFIELD               41.92N  77.54W
04/28/2011                   TIOGA              PA   EMERGENCY MNGR

            SMALL STREAMS OUT OF THEIR BANKS. SOME ROAD WASHOUTS
            REPORTED IN WESTFIELD TOWNSHIP.

0115 AM     FLASH FLOOD      HECTOR                  41.86N  77.62W
04/28/2011                   POTTER             PA   EMERGENCY MNGR

            SMALL STREAMS OUT OF THEIR BANKS. SOME ROAD WASHOUTS IN
            HECTOR TOWNSHIP.

0250 AM     TSTM WND DMG     CENTRE HALL             40.84N  77.68W
04/28/2011                   CENTRE             PA   911 CALL CENTER

            TREES DOWN.

0250 AM     TSTM WND DMG     BOALSBURG               40.77N  77.79W
04/28/2011                   CENTRE             PA   911 CALL CENTER

            TREES DOWN.

0257 AM     TSTM WND DMG     LUCY FURNACE            40.39N  77.89W
04/28/2011                   MIFFLIN            PA   911 CALL CENTER

            TREES DOWN.

&&

EVENT NUMBER CTP1100045 CTP1100046 CTP1100048 CTP1100047 CTP1100049
CTP1100050 CTP1100052 CTP1100051 CTP1100053 CTP1100054 CTP1100055
CTP1100056 CTP1100057

PAJ
Special weather statement, Apr 28, 3:41 AM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
341 AM EDT THU APR 28 2011

PAZ037-041-042-046-280815-
NORTHERN LYCOMING PA-SOUTHERN LYCOMING PA-SULLIVAN PA-TIOGA PA-
341 AM EDT THU APR 28 2011

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN LYCOMING...
NORTHWESTERN SULLIVAN AND SOUTHEASTERN TIOGA COUNTIES...

AT 340 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM ALBA
TO WILLIAMSPORT...MOVING NORTHEAST AT 45 MPH.

WIND GUSTS TO 45 MPH ARE POSSIBLE WITH THESE STORMS. THESE STORMS
WILL BE NEAR SHUNK AROUND 350 AM...BARBOURS AROUND 400 AM AND
FORKSVILLE AROUND 410 AM.

THIS WILL IMPACT I-180 BETWEEN MILE MARKERS 22 AND 29.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 15...ROUTE
220...STATE ROAD 14.

LAT...LON 4160 7687 4159 7676 4157 7649 4144 7655
      4115 7715 4175 7689 4175 7688

FORECASTER: RXR
Local storm report, Apr 28, 3:49 AM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
349 AM EDT THU APR 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1244 AM     HAIL             BERLIN                  39.92N  78.95W
04/28/2011  E1.00 INCH       SOMERSET           PA   PUBLIC

&&

EVENT NUMBER CTP1100058

DANGELO

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 8:09 PM EDTTornado WarningCTPLycoming, Sullivan26 min
Apr 27, 8:22 PM EDTSevere Thunderstorm WarningCTPColumbia, Montour, Northumberland53 min
Apr 27, 8:46 PM EDTSevere Thunderstorm WarningCTPColumbia, Lycoming, Sullivan, Tioga44 min
Apr 27, 9:14 PM EDTSpecial Weather StatementCTPYork31 min
Apr 27, 9:32 PM EDTSpecial Weather StatementCTPSullivan28 min
Apr 27, 10:38 PM EDTSpecial Weather StatementCTPCambria37 min
Apr 27, 10:52 PM EDTSpecial Weather StatementCTPClearfield23 min
Apr 27, 11:09 PM EDTSpecial Weather StatementCTPClinton36 min
Apr 27, 11:19 PM EDTSpecial Weather StatementCTPCambria, Centre, Clearfield41 min
Apr 27, 11:25 PM EDTSevere Thunderstorm WarningCTPCentre, Clearfield, Clinton37 min
Apr 27, 11:59 PM EDTSpecial Weather StatementCTPClinton, Lycoming46 min
Apr 28, 12:14 AM EDTSpecial Weather StatementCTPCambria31 min
Apr 28, 12:19 AM EDTSpecial Weather StatementCTPCentre, Clinton41 min
Apr 28, 12:26 AM EDTSevere Thunderstorm WarningCTPBedford, Somerset64 min
Apr 28, 12:33 AM EDTSevere Thunderstorm WarningCTPLycoming, Tioga57 min
Apr 28, 12:44 AM EDTSpecial Weather StatementCTPCentre31 min
Apr 28, 1:02 AM EDTSpecial Weather StatementCTPLycoming43 min
Apr 28, 1:21 AM EDTSevere Thunderstorm WarningCTPBedford, Blair, Huntingdon, Mifflin39 min
Apr 28, 1:29 AM EDTSpecial Weather StatementCTPClinton31 min
Apr 28, 1:35 AM EDTSevere Thunderstorm WarningCTPLycoming, Sullivan25 min
Apr 28, 1:42 AM EDTFlash Flood WarningCTPCameron, Clinton, Lycoming, Potter, Sullivan, Tioga4 hr
Apr 28, 1:42 AM EDTSpecial Weather StatementCTPFulton33 min
Apr 28, 1:44 AM EDTFlash Flood WarningCTPBedford, Blair, Cambria, Fulton, Huntingdon, Somerset4 hr
Apr 28, 1:58 AM EDTSpecial Weather StatementCTPClinton47 min
Apr 28, 2:03 AM EDTSpecial Weather StatementCTPMifflin42 min
Apr 28, 2:19 AM EDTSpecial Weather StatementCTPHuntingdon41 min
Apr 28, 2:26 AM EDTSpecial Weather StatementCTPFranklin34 min
Apr 28, 2:30 AM EDTSpecial Weather StatementCTPClinton30 min
Apr 28, 2:42 AM EDTSpecial Weather StatementCTPClinton33 min
Apr 28, 2:52 AM EDTSevere Thunderstorm WarningCTPCentre, Clinton, Cumberland, Franklin, Juniata, Mifflin and 3 more53 min
Apr 28, 2:55 AM EDTAreal Flood AdvisoryCTPCentre, Franklin, Juniata, Mifflin, Perry, Snyder and 1 more3 hr
Apr 28, 3:02 AM EDTFlash Flood WarningCTPCentre3 hr
Apr 28, 3:03 AM EDTSpecial Weather StatementCTPLycoming, Tioga42 min
Apr 28, 3:11 AM EDTSpecial Weather StatementCTPAdams, Franklin34 min
Apr 28, 3:34 AM EDTFlash Flood WarningCTPFranklin3 hr
Apr 28, 3:37 AM EDTSevere Thunderstorm WarningCTPCentre, Clinton, Dauphin, Juniata, Lycoming, Montour and 4 more38 min
Apr 28, 3:39 AM EDTAreal Flood AdvisoryCTPAdams, Cumberland, Dauphin, Montour, Northumberland, York3 hr
Apr 28, 3:41 AM EDTSpecial Weather StatementCTPLycoming34 min
Apr 28, 3:46 AM EDTSevere Thunderstorm WarningCTPAdams, Cumberland, Dauphin, Lancaster, Lebanon, Perry and 1 more44 min
Apr 28, 4:00 AM EDTSevere Thunderstorm WarningCTPColumbia, Dauphin, Lycoming, Montour, Northumberland, Schuylkill and 1 more60 min
Apr 28, 4:12 AM EDTRiver Flood WarningCTPLycoming41 hr
Apr 28, 4:12 AM EDTRiver Flood WarningCTPLycoming, Northumberland, Union35 hr
Apr 28, 4:12 AM EDTRiver Flood WarningCTPNorthumberland, Union41 hr
Apr 28, 4:12 AM EDTRiver Flood WarningCTPNorthumberland, Union41 hr
Apr 28, 4:12 AM EDTRiver Flood WarningCTPColumbia, Montour, Northumberland65 hr
Apr 28, 4:25 AM EDTFlash Flood WarningCTPAdams, Cumberland, Dauphin, Perry, York7 hr
Apr 28, 5:14 AM EDTSevere Thunderstorm WarningCTPAdams, Cumberland, Franklin, York46 min
Apr 28, 5:35 AM EDTTornado WarningCTPAdams, Cumberland, York25 min
Apr 28, 5:49 AM EDTSevere Thunderstorm WarningCTPDauphin, Lebanon, Schuylkill56 min
Apr 28, 6:13 AM EDTFlash Flood WarningCTPLebanon, Schuylkill4 hr
Apr 28, 6:32 AM EDTWind AdvisoryCTPCambria, Cameron, Clearfield, Elk, McKean, Potter and 2 more5 hr
Apr 28, 6:47 AM EDTAreal Flood AdvisoryCTPColumbia, Franklin, Fulton, Huntingdon, Juniata, Lycoming and 7 more3 hr
Apr 28, 6:53 AM EDTSevere Thunderstorm WarningCTPLebanon, Schuylkill37 min
Apr 28, 7:11 AM EDTSpecial Weather StatementCTPColumbia, Montour, Northumberland, Sullivan49 min
Apr 28, 7:41 AM EDTRiver Flood WarningCTPClinton20 hr
Apr 28, 7:50 AM EDTSpecial Weather StatementCTPDauphin25 min
Apr 28, 7:54 AM EDTSpecial Weather StatementCTPLebanon, York36 min
Apr 28, 7:59 AM EDTSpecial Weather StatementCTPYork46 min
Apr 28, 8:04 AM EDTSpecial Weather StatementCTPAdams26 min
Apr 28, 8:07 AM EDTRiver Flood WarningCTPCumberland, York24 hr
Apr 28, 8:17 AM EDTSevere Thunderstorm WarningCTPLancaster, York58 min
Apr 28, 8:21 AM EDTTornado WarningCTPYork24 min
Apr 28, 8:44 AM EDTTornado WarningCTPLancaster, York14 min
Apr 28, 8:54 AM EDTSevere Thunderstorm WarningCTPLancaster, York66 min
Apr 28, 9:30 AM EDTTornado WarningCTPLancaster, York15 min
Apr 28, 9:58 AM EDTTornado WarningCTPYork21 min
Apr 28, 10:03 AM EDTSevere Thunderstorm WarningCTPLancaster, York27 min
Apr 28, 10:13 AM EDTTornado WarningCTPLancaster, York32 min
Apr 28, 10:26 AM EDTRiver Flood WarningCTPDauphin, Juniata, Northumberland, Perry, Union45 hr
Apr 28, 10:26 AM EDTRiver Flood WarningCTPCumberland, Dauphin, Juniata, Lancaster, Northumberland, Perry and 2 more48 hr
Apr 28, 10:26 AM EDTRiver Flood WarningCTPLancaster, York63 hr
Apr 28, 10:26 AM EDTRiver Flood WarningCTPHuntingdon11 hr
Apr 28, 10:35 AM EDTSevere Thunderstorm WarningCTPLancaster10 min
Apr 28, 10:49 AM EDTSpecial Weather StatementCTPLancaster26 min
Apr 28, 11:15 AM EDTSpecial Weather StatementCTPLancaster15 min
Apr 28, 12:52 PM EDTRiver Flood WarningCTPLycoming15 hr
Apr 28, 5:55 PM EDTRiver Flood WarningCTPDauphin, Lebanon, Schuylkill10 hr

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.